Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 12, 2025, 3:00 AM MST for 4 counties in Arizona. It took effect at May 13, 2025, 8:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2025, 3:00 AM MST (10:00 UTC)
- In effect from
- May 13, 2025, 8:00 AM MST
- Expired
- May 13, 2025, 7:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3416 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WWUS75 KFGZ 121000 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 300 AM MST Mon May 12 2025 AZZ011-017-130200- /O.CAN.KFGZ.WI.Y.0012.250512T1800Z-250513T0200Z/ /O.NEW.KFGZ.WI.Y.0013.250513T1800Z-250514T0200Z/ Chuska Mountains and Defiance Plateau-White Mountains- Including the cities of Pinetop, Show Low, Window Rock, Greer, and Ganado 300 AM MST Mon May 12 2025 /400 AM MDT Mon May 12 2025/ ...WIND ADVISORY ON MONDAY IS CANCELLED FOR THE WHITE MOUNTAINS AND THE CHUSKA MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts from 30 to 40 mph today, increasing to 20 to 30 mph with gusts from 45 to 55 mph on Tuesday. * WHERE...Chuska Mountains and Defiance Plateau and White Mountains. * WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ012>014-130200- /O.NEW.KFGZ.HW.W.0002.250513T1800Z-250514T0200Z/ /O.CON.KFGZ.WI.Y.0012.250512T1800Z-250513T0200Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of Wupatki N.M., St. Johns, Winslow, Springerville, Holbrook, Snowflake, and Tuba City 300 AM MST Mon May 12 2025 /400 AM MDT Mon May 12 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ THIS MORNING TO 7 PM MST /8 PM MDT/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts from 35 to 45 mph. For the High Wind Warning, southwest winds 30 to 40 mph with gusts from 50 to 60 mph. * WHERE...Little Colorado River Valley. * WHEN...For the Wind Advisory, from 11 AM MST /noon MDT/ this morning to 7 PM MST /8 PM MDT/ this evening. For the High Wind Warning, from 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ004-006-007-009-015-016-039-040-130200- /O.NEW.KFGZ.WI.Y.0013.250513T1800Z-250514T0200Z/ /O.CON.KFGZ.WI.Y.0012.250512T1800Z-250513T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Valle, Navajo N.M., North Rim, Williams, Keams Canyon, Supai, Kaibito, Fredonia, Dilkon, Munds Park, Grand Canyon Village, Flagstaff, Happy Jack, Forest Lakes, Kykotsmovi, Heber, and Jacob Lake 300 AM MST Mon May 12 2025 /400 AM MDT Mon May 12 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ THIS MORNING TO 7 PM MST /8 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts from 35 to 45 mph today, becoming 25 to 35 mph with gusts from 40 to 50 mph on Tuesday. * WHERE...Mogollon Rim, Kaibito Plateau, Painted Desert, Kaibab Plateau, Grand Canyon Country, Coconino Plateau, and Black Mesa Area. * WHEN...For the first Wind Advisory, from 11 AM MST /noon MDT/ this morning to 7 PM MST /8 PM MDT/ this evening. For the second Wind Advisory, from 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ005-008-010-037-038-130200- /O.NEW.KFGZ.WI.Y.0013.250513T1800Z-250514T0200Z/ Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Lees Ferry, Chinle, Camp Verde, Seligman, Ash Fork, Kayenta, Canyon De Chelly, Prescott, Cottonwood, Cordes Junction, Page, Sedona, and Bagdad 300 AM MST Mon May 12 2025 /400 AM MDT Mon May 12 2025/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts from 35 to 45 mph. * WHERE...Yavapai County, Marble and Glen Canyons, Chinle Valley, and Oak Creek and Sycamore Canyons. * WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Lewandowski
4 follow-up statements
499 WWUS75 KFGZ 122013 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 113 PM MST Mon May 12 2025 AZZ012>014-131230- /O.EXT.KFGZ.HW.W.0002.250513T1500Z-250514T0200Z/ /O.CON.KFGZ.WI.Y.0012.000000T0000Z-250513T0200Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of Winslow, Snowflake, Tuba City, Holbrook, Wupatki N.M., Springerville, and St. Johns 113 PM MST Mon May 12 2025 /213 PM MDT Mon May 12 2025/ ...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...For the Wind Advisory today, southwest winds 25 to 30 mph with gusts up to 50 mph. For the High Wind Warning Tuesday, southwest winds 30 to 40 mph with gusts from 60 to 70 mph expected. * WHERE...Little Colorado River Valley. * WHEN...For the Wind Advisory, until 7 PM MST /8 PM MDT/ this evening. For the High Wind Warning, from 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Damaging winds could blow down some trees and power lines. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ AZZ004-006-007-009-015-016-039-040-131230- /O.EXT.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/ /O.CON.KFGZ.WI.Y.0012.000000T0000Z-250513T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Navajo N.M., Heber, Fredonia, Valle, Happy Jack, Forest Lakes, Flagstaff, Dilkon, Kykotsmovi, Williams, Keams Canyon, Supai, North Rim, Grand Canyon Village, Jacob Lake, Kaibito, and Munds Park 113 PM MST Mon May 12 2025 /213 PM MDT Mon May 12 2025/ ...WIND ADVISORY NOW IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...For the first Wind Advisory today, southwest winds 25 to 30 mph with gusts up to 45 mph. For the second Wind Advisory Tuesday, southwest winds 30 to 40 mph with gusts from 45 to 55 mph expected. * WHERE...Mogollon Rim, Kaibito Plateau, Painted Desert, Kaibab Plateau, Grand Canyon Country, Coconino Plateau, and Black Mesa Area. * WHEN...For the first Wind Advisory, until 7 PM MST /8 PM MDT/ this evening. For the second Wind Advisory, from 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ005-008-010-011-017-037-038-131230- /O.EXT.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/ Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley- Chuska Mountains and Defiance Plateau-White Mountains-Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Window Rock, Canyon De Chelly, Bagdad, Prescott, Cottonwood, Ganado, Cordes Junction, Page, Greer, Pinetop, Sedona, Ash Fork, Lees Ferry, Seligman, Show Low, Chinle, Camp Verde, and Kayenta 113 PM MST Mon May 12 2025 /213 PM MDT Mon May 12 2025/ ...WIND ADVISORY NOW IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts from 45 to 55 mph expected. * WHERE...Yavapai County, Marble and Glen Canyons, Chinle Valley, Chuska Mountains and Defiance Plateau, White Mountains, and Oak Creek and Sycamore Canyons. * WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ MCT
348 WWUS75 KFGZ 130158 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 658 PM MST Mon May 12 2025 AZZ012>014-131600- /O.EXP.KFGZ.WI.Y.0012.000000T0000Z-250513T0200Z/ /O.CON.KFGZ.HW.W.0002.250513T1500Z-250514T0200Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of Springerville, Snowflake, Holbrook, St. Johns, Winslow, Wupatki N.M., and Tuba City 658 PM MST Mon May 12 2025 /758 PM MDT Mon May 12 2025/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MST /8 PM MDT/ THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts 60 to 70 mph expected. * WHERE...Little Colorado River Valley. * WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Damaging winds could blow down some trees and power lines. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ AZZ004-006-007-009-015-016-039-040-131600- /O.EXP.KFGZ.WI.Y.0012.000000T0000Z-250513T0200Z/ /O.CON.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of North Rim, Fredonia, Kaibito, Happy Jack, Jacob Lake, Williams, Dilkon, Forest Lakes, Munds Park, Kykotsmovi, Valle, Keams Canyon, Navajo N.M., Flagstaff, Heber, Grand Canyon Village, and Supai 658 PM MST Mon May 12 2025 /758 PM MDT Mon May 12 2025/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MST /8 PM MDT/ THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Mogollon Rim, Kaibito Plateau, Painted Desert, Kaibab Plateau, Grand Canyon Country, Coconino Plateau, and Black Mesa Area. * WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ005-008-010-011-017-037-038-131600- /O.CON.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/ Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley- Chuska Mountains and Defiance Plateau-White Mountains-Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Seligman, Bagdad, Pinetop, Greer, Cordes Junction, Chinle, Ash Fork, Lees Ferry, Show Low, Prescott, Kayenta, Page, Sedona, Camp Verde, Canyon De Chelly, Ganado, Cottonwood, and Window Rock 658 PM MST Mon May 12 2025 /758 PM MDT Mon May 12 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Yavapai County, Marble and Glen Canyons, Chinle Valley, Chuska Mountains and Defiance Plateau, White Mountains, and Oak Creek and Sycamore Canyons. * WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ JJ
637 WWUS75 KFGZ 130513 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1013 PM MST Mon May 12 2025 AZZ012>014-131500- /O.CON.KFGZ.HW.W.0002.250513T1500Z-250514T0200Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of Springerville, Snowflake, Holbrook, St. Johns, Winslow, Wupatki N.M., and Tuba City 1013 PM MST Mon May 12 2025 /1113 PM MDT Mon May 12 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts 60 to 70 mph expected. * WHERE...Little Colorado River Valley. * WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Damaging winds could blow down some trees and power lines. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ AZZ004>011-015>017-037>040-131500- /O.CON.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains-Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-Chuska Mountains and Defiance Plateau-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of North Rim, Jacob Lake, Lees Ferry, Munds Park, Fredonia, Seligman, Pinetop, Cordes Junction, Ash Fork, Forest Lakes, Prescott, Sedona, Kykotsmovi, Navajo N.M., Camp Verde, Heber, Supai, Kaibito, Happy Jack, Williams, Greer, Chinle, Page, Keams Canyon, Ganado, Grand Canyon Village, Bagdad, Dilkon, Show Low, Kayenta, Valle, Canyon De Chelly, Flagstaff, Cottonwood, and Window Rock 1013 PM MST Mon May 12 2025 /1113 PM MDT Mon May 12 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 7 PM MST /8 PM MDT/ TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Navajo Nation in Arizona, Mogollon Rim, Yavapai County, Kaibab Plateau, Marble and Glen Canyons, Grand Canyon Country, Coconino Plateau, White Mountains, and Oak Creek and Sycamore Canyons. * WHEN...From 8 AM MST /9 AM MDT/ to 7 PM MST /8 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ JJ
017 WWUS75 KFGZ 131212 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 512 AM MST Tue May 13 2025 AZZ012>014-140200- /O.CON.KFGZ.HW.W.0002.250513T1500Z-250514T0200Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of Holbrook, Wupatki N.M., Winslow, Springerville, St. Johns, Tuba City, and Snowflake 512 AM MST Tue May 13 2025 /612 AM MDT Tue May 13 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ THIS MORNING TO 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts 60 to 70 mph. * WHERE...Little Colorado River Valley. * WHEN...From 8 AM MST /9 AM MDT/ this morning to 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ AZZ004>011-015>017-037>040-140200- /O.CON.KFGZ.WI.Y.0013.250513T1500Z-250514T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains-Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-Chuska Mountains and Defiance Plateau-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Prescott, Camp Verde, Munds Park, Keams Canyon, Dilkon, Kaibito, Seligman, Kayenta, Valle, Cottonwood, Cordes Junction, Show Low, Sedona, Page, Ash Fork, Lees Ferry, Fredonia, Chinle, Kykotsmovi, North Rim, Supai, Forest Lakes, Bagdad, Heber, Grand Canyon Village, Ganado, Happy Jack, Canyon De Chelly, Window Rock, Jacob Lake, Williams, Pinetop, Flagstaff, Navajo N.M., and Greer 512 AM MST Tue May 13 2025 /612 AM MDT Tue May 13 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ THIS MORNING TO 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Navajo Nation in Arizona, Mogollon Rim, Yavapai County, Kaibab Plateau, Marble and Glen Canyons, Grand Canyon Country, Coconino Plateau, White Mountains, and Oak Creek and Sycamore Canyons. * WHEN...From 8 AM MST /9 AM MDT/ this morning to 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Lewandowski
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 11, 10:37 PM MST, 4 hours 23 minutes earlier.
Area forecast discussion, May 11, 10:37 PM MST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1037 PM MST Sun May 11 2025 .SYNOPSIS...Winds will increase across northern Arizona through Tuesday as a Pacific trough approaches the area. Expect winds gusting 35-45mph on Monday, with stronger winds forecast on Tuesday. Above normal temperatures on Monday will fall to 5-15 degrees below normal by Wednesday with the passage of the front. && .UPDATE...Nothing of note overnight with the current forecast remaining on track. A windy couple of days lie ahead, especially Tuesday, with the potential for critical fire weather conditions across the lower elevations of east-central Arizona. Wind gusts in excess of 50 mph will be possible from around Flagstaff eastward on Tuesday. && .PREV DISCUSSION /543 PM MST/...A strong Pacific trough will drop southward across California and the western Great Basin on Monday and Tuesday. Gusty winds will develop ahead of the trough over northern Arizona, with high confidence (>70%) for wind gusts exceeding 35mph on Monday afternoon along and east of the Mogollon Rim. Stronger winds are forecast for Tuesday, with >70% confidence in wind gusts >45mph along and north of the Mogollon Rim. Little or no precipitation is expected over Arizona. The primary impacts will be difficult travel on area roadways, blowing of vulnerable outdoor objects, and some limitations to visibility due to blowing dust across NE Arizona. One detail of note - winds may be particularly strong just downwind (east) of the San Francisco Peaks on Monday night as the winds aloft are ducted toward the ground along and just east of the Hwy 89 corridor overnight. Those in Doney Park, Winona, and traveling on Hwy 89 north of Flagstaff should be aware of the potential for locally stronger winds. The passage of the front on Tuesday night will bring cooler temperatures, lighter winds, and a continuation of the dry weather on Wednesday through the rest of the week. Another trough may impact the area next weekend with a gusty winds and a slight chance for showers. && .AVIATION...Monday 12/06Z through Tuesday 13/06Z...VFR conditions. Light and variable or terrain driven winds overnight. S-SW winds increase to 20-25 kts with gusts 30-40 kts after 16Z-18Z Monday with blowing dust possible mainly northeast AZ. Winds remain elevated Monday night at 10-20 kts, with localized higher gusts downstream of terrain features north of the Mogollon Rim where overnight gusts of 30-45 kts may develop. OUTLOOK...Tuesday 13/06Z through Thursday 15/06Z...Mainly VFR conditions. S-SW winds increasing to 20-35 kts with gusts 40-50 kts by mid morning Tuesday then gradually decreasing by 06Z Wed. Areas of blowing dust expected in northeast Arizona Tuesday afternoon, including KINW and KRQE where MVFR visibility could develop. Winds decrease to 10-20 kts with gusts 25-30 kts Wednesday. && .FIRE WEATHER...Monday and Tuesday...Daytime high temperatures are 5- 10 degrees above normal Monday, cooling to at or 5 degrees below normal on Tuesday. Winds SW 15-25 mph, gusting to 40 mph on Monday, SW 20-35 mph, gusting 40-50 mph on Tuesday. Min RH's both days between 8-20%. Main thing that's kept us from issuing any fire weather products is fuels still haven't dried up from last week's precipitation. Will continue to monitor and if fuels show signs of rapid drying, then fire weather products will be considered. Wednesday through Friday...Dry with a slow warming trend, with temperatures on the lower end of the normal range. Min RH's at 10- 20% each afternoon. Wind W 10-20 mph, gusts to 30 mph Wednesday, W 10-15 mph on Thursday, SW 10-20 mph, gusts to 30 mph Friday. && .FGZ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Monday for AZZ004-006-007-009-011>017-039-040. && PUBLIC...McCollum/BAK AVIATION...JJ FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:56 AM MST | Red Flag Warning | FGZ | Apache, Navajo | 16 hr |
| May 12, 2:56 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 40 hr |
| May 12, 3:00 AM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.